Skip to Main content Skip to Navigation
Journal articles

Characterization of large energy solutions of the equivariant wave map problem: I

Abstract : We consider 1-equivariant wave maps from 1+2 dimensions to the 2-sphere. For wave maps of topological degree zero we prove global existence and scattering for energies below twice the energy of harmonic map, Q, given by stereographic projection. We deduce this result via the concentration compactness/rigidity method developed by the second author and Merle. In particular, we establish a classification of equivariant wave maps with trajectories that are pre-compact in the energy space up to the scaling symmetry of the equation. Indeed, a wave map of this type can only be either 0 or Q up to a rescaling. This gives a proof in the equivariant case of a refined version of the threshold conjecture adapted to the degree zero theory where the true threshold is 2E(Q), not E(Q). The aforementioned global existence and scattering statement can also be deduced by considering the work of Sterbenz and Tataru in the equivariant setting. For wave maps of topological degree one, we establish a classification of solutions blowing up in finite time with energies less than three times the energy of Q. Under this restriction on the energy, we show that a blow-up solution of degree one is essentially the sum of a rescaled Q plus a remainder term of topological degree zero of energy less than twice the energy of Q. This result reveals the universal character of the known blow-up constructions for degree one, 1-equivariant wave maps of Krieger, the fourth author, and Tataru as well as Raphael and Rodnianski.
Document type :
Journal articles
Complete list of metadatas

Cited literature [40 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00832750
Contributor : Raphaël Côte <>
Submitted on : Friday, February 14, 2020 - 10:54:31 AM
Last modification on : Monday, June 8, 2020 - 7:42:01 AM
Long-term archiving on: : Friday, May 15, 2020 - 1:56:18 PM

File

CKLS1-2019.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00832750, version 1
  • ARXIV : 1209.3682

Collections

Citation

Raphaël Côte, Carlos Kenig, Andrew Lawrie, Wilhelm Schlag. Characterization of large energy solutions of the equivariant wave map problem: I. American Journal of Mathematics, Johns Hopkins University Press, 2015, 137 (1), pp.139-207. ⟨hal-00832750⟩

Share

Metrics

Record views

207

Files downloads

78